Alert archive / Tennessee / Flash Flood Watches in 2017

Flash Flood Watch 8, NWS Nashville, TN

December 21, 201738 counties in Tennessee

NWS Nashville, TN issued this flash flood watch at Dec 21, 2017, 1:46 PM CST for 38 counties in Tennessee. It took effect at Dec 22, 2017, 12:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 21, 2017, 1:46 PM CST (19:46 UTC)
In effect from
Dec 22, 2017, 12:00 PM CST
Expired
Dec 23, 2017, 9:05 AM CST
In force
21 hr
Issued by
NWS Nashville, TN
Flood severity
None
All 38 counties

Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.8 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2017-12-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2017-12-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

739 
WGUS64 KOHX 211946
FFAOHX

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Nashville TN
146 PM CST Thu Dec 21 2017

...A Flash Flood Watch is in effect for Middle Tennessee from noon
Friday until noon Saturday...

.A strong frontal system will begin spreading rain across Middle
Tennessee on Friday, with the heaviest rain likely occurring 
Friday night, and then tapering off on Saturday. Storm total 
rainfall amounts of 2 to 4 inches are expected across the mid 
state. Locally higher amounts are possible.

TNZ005>011-023>034-056>066-075-077>080-093>095-221000-
/O.NEW.KOHX.FF.A.0008.171222T1800Z-171223T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
146 PM CST Thu Dec 21 2017

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...

The National Weather Service in Nashville has issued a

* Flash Flood Watch for a portion of Middle Tennessee, including 
  the following areas, Bedford, Cannon, Cheatham, Clay, Coffee, 
  Cumberland, Davidson, De Kalb, Dickson, Fentress, Giles, 
  Grundy, Hickman, Houston, Humphreys, Jackson, Lawrence, Lewis, 
  Macon, Marshall, Maury, Montgomery, Overton, Perry, Pickett, 
  Putnam, Robertson, Rutherford, Smith, Stewart, Sumner, 
  Trousdale, Van Buren, Warren, Wayne, White, Williamson, and 
  Wilson. 

* From Friday afternoon through Saturday morning.

* Heavy rainfall will develop by Friday afternoon and will last
  through the night and into Saturday morning before tapering off.
  Total rainfall amounts of 2 to 4 inches are expected.

* Rapid rises along creeks and streams are possible. Ditches and
  drainage areas could overflow. Normally flood-prone areas are
  highly susceptible. Since the heaviest rain will occur Friday 
  night, you are advised to exercise caution while driving.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
4 follow-up statements
523 
WGUS64 KOHX 220918
FFAOHX

Flood Watch
National Weather Service Nashville TN
318 AM CST Fri Dec 22 2017

...A Flash Flood Watch is in effect for Middle Tennessee from
noon today until noon Saturday...

.A strong frontal system will begin spreading rain across Middle
Tennessee today, with the heaviest rain likely occurring this
afternoon through the early morning hours Saturday, and then 
tapering off later Saturday morning. Storm total rainfall amounts
of 2 to 4 inches are expected across the mid state with locally 
higher amounts possible.

TNZ005>011-023>034-056>066-075-077>080-093>095-230600-
/O.CON.KOHX.FF.A.0008.171222T1800Z-171223T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
318 AM CST Fri Dec 22 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON CST TODAY
THROUGH SATURDAY MORNING...

The Flash Flood Watch continues for

* A portion of Middle Tennessee, including the following areas, 
  Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland, Davidson, 
  De Kalb, Dickson, Fentress, Giles, Grundy, Hickman, Houston, 
  Humphreys, Jackson, Lawrence, Lewis, Macon, Marshall, Maury, 
  Montgomery, Overton, Perry, Pickett, Putnam, Robertson, 
  Rutherford, Smith, Stewart, Sumner, Trousdale, Van Buren, 
  Warren, Wayne, White, Williamson, and Wilson. 

* From noon CST today through noon Saturday.

* Heavy rainfall will develop by Friday afternoon and will last
  through the night and into Saturday morning before tapering off.
  Total rainfall amounts of 2 to 4 inches are expected with
  locally higher amounts possible.
 
* Rapid rises along creeks and streams are possible. Ditches and
  drainage areas could overflow. Typically flood-prone areas are 
  highly susceptible to flooding. If you encounter any flooded 
  roads, remember to turn around don't drown.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
099 
WGUS64 KOHX 222109
FFAOHX

Flood Watch
National Weather Service Nashville TN
309 PM CST Fri Dec 22 2017

...A Flash Flood Watch is in effect for Middle Tennessee until 
noon Saturday...

.A strong frontal system will continue producing heavy rain across
Middle Tennessee tonight and Saturday morning. Additional amounts
of 1 to 3 inches of rain are expected across the mid state 
tonight and Saturday morning. These rains will fall on ground that
is already nearly saturdated, and will increase the risk of flash
flooding.

TNZ005>011-023>034-056>066-075-077>080-093>095-231000-
/O.CON.KOHX.FF.A.0008.000000T0000Z-171223T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
309 PM CST Fri Dec 22 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING...

The Flash Flood Watch continues for

* A portion of Middle Tennessee, including the following areas, 
  Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland, Davidson, 
  De Kalb, Dickson, Fentress, Giles, Grundy, Hickman, Houston, 
  Humphreys, Jackson, Lawrence, Lewis, Macon, Marshall, Maury, 
  Montgomery, Overton, Perry, Pickett, Putnam, Robertson, 
  Rutherford, Smith, Stewart, Sumner, Trousdale, Van Buren, 
  Warren, Wayne, White, Williamson, and Wilson. 

* Through Saturday morning

* Heavy rainfall will continue Friday night and Saturday morning.
  Additional rainfall amounts of 1 to 3 inches are expected. These
  rains will fall on ground that is already nearly saturated from
  Friday's rain. 

* Rapid rises along creeks and streams are possible. Ditches and 
  drainage areas could overflow. Typically flood-prone areas are 
  highly susceptible to flooding. If you encounter any flooded 
  roads, remember to turn around don't drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
390 
WGUS64 KOHX 231005
FFAOHX

Flood Watch
National Weather Service Nashville TN
405 AM CST Sat Dec 23 2017

...A Flash Flood Watch is in effect for Middle Tennessee until
noon Today...

.A strong frontal system will continue producing heavy rain
across Middle Tennessee through this morning. Additional amounts 
of 1 to 2 inches of rain are expected across the mid state 
by late morning. These rains will fall on ground that is already 
nearly saturated, and will increase the risk of flash flooding.

TNZ005>011-023>034-056>066-075-077>080-093>095-231800-
/O.CON.KOHX.FF.A.0008.000000T0000Z-171223T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
405 AM CST Sat Dec 23 2017

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY...

The Flash Flood Watch continues for

* A portion of Middle Tennessee, including the following areas, 
  Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland, Davidson, 
  De Kalb, Dickson, Fentress, Giles, Grundy, Hickman, Houston, 
  Humphreys, Jackson, Lawrence, Lewis, Macon, Marshall, Maury, 
  Montgomery, Overton, Perry, Pickett, Putnam, Robertson, 
  Rutherford, Smith, Stewart, Sumner, Trousdale, Van Buren, 
  Warren, Wayne, White, Williamson, and Wilson. 

* Until noon CST today.

* Heavy rainfall will continue this morning. Additional rainfall
  amounts of 1 to 2 inches are expected. These rains will fall on
  ground that is already nearly saturated from Friday's rain. 

* Rapid rises along creeks and streams are possible. Ditches and 
  drainage areas could overflow. Typically flood-prone areas are 
  highly susceptible to flooding. If you encounter any flooded 
  roads, remember to turn around don't drown. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch means that conditions may develop that lead
to flash flooding. Flash flooding is a very dangerous situation.

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
140 
WGUS64 KOHX 231505
FFAOHX

Flood Watch
National Weather Service Nashville TN
905 AM CST Sat Dec 23 2017

...Flash Flood Watch Cancelled...

.Widespread heavy rain has moved east of the area.

TNZ005>011-023>034-056>066-075-077>080-093>095-231615-
/O.CAN.KOHX.FF.A.0008.000000T0000Z-171223T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
Including the cities of Dover, Clarksville, Springfield, 
Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, 
Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, 
Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet,
Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, 
Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, 
Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg,
Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, 
Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, 
Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, 
and Pulaski
905 AM CST Sat Dec 23 2017

...FLASH FLOOD WATCH IS CANCELLED...

Showers are expected to continue today but additional rainfall
amounts are likely to be below 1/4 inch. Flooding along some 
area rivers and streams however will continue the next few days.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood watch went out at Dec 21, 1:36 PM CST, 10 minutes earlier.

Area forecast discussion, Dec 21, 1:36 PM CST, 10 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
136 PM CST Thu Dec 21 2017

.DISCUSSION...

Significant advection of warm, moist air is underway across Middle
Tennessee this afternoon, despite the continued absence of
sunshine. A warm front has developed to our north that joins a
surface low that is currently situated over northeast Oklahoma,
with a cold front extending southwestward from the low. This
frontal system will continue approaching Middle Tennessee during
the next several hours. We may see some light precipitation
develop generally west of I-65 late tonight, but the bulk of the
expected rainfall won't really get going until tomorrow. Given
that QPF's with this system remain so high, am issuing a Flash
Flood Watch for all of Middle Tennessee from noon Friday until
noon Saturday. Storm total QPF's are running 2-4", which is a
little less than what we were expecting before, but still
sufficient for the FFA, especially given the  rainfall we just
experienced yesterday. It appears that the heaviest rainfall will
occur Friday night. Various models suggest a ~50 knot 850 mb jet
becoming established by 06Z Saturday, with copious isentropic lift
in the low to mid levels. Model soundings are also wringing out
unseasonably high values of precipitable water during this time
frame, so all the ingredients appear to be in place for a
significant rainfall event. Also, the models bring a surface low
directly across Middle Tennessee between 00Z and 12Z Saturday, and
with forecast soundings suggesting small amounts of instability,
am also including isolated convection Friday afternoon and Friday
night. But the primary emphasis will be heavy rainfall. The
surface front should be entirely east of Middle Tennessee by 15Z
Saturday, with rainfall rates tapering off behind the front. Cold
advection afterwards will be significant. Temperatures Saturday
night will drop well into the 30's, and well into the 20's on
Christmas Eve. Also, the Cumberland Plateau may see light snow
Sunday evening owing to a weak shortwave passage, but it doesn't
appear to be significant at this time.

&&

.AVIATION...
18Z TAF DISCUSSION.

Widespread IFR ceilings have been slow to lift and expected to
generally remain this way, although some breaks into MVFR are
likely later this afternoon, at least for a few hours. IFR
expected to redevelop later this evening and overnight ahead of
precipitation that will overspread the region early Friday. This
activity will initially begin light, possibly as drizzle, then
increase in intensity by late Friday morning and last through much
of the day and evening. Prolonged IFR or LIFR is likely through
this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      53  63  49  52  34 /  20  90  90  90  10
Clarksville    52  61  43  46  31 /  20  90 100  80  10
Crossville     49  58  53  56  34 /  10  70  80 100  20
Columbia       52  64  52  54  34 /  30  80  90  90  10
Lawrenceburg   52  64  54  57  35 /  20  80  80  90  10
Waverly        53  62  45  47  32 /  30  90 100  80  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from Friday afternoon through Saturday morning
for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De
Kalb-Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-
Jackson-Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-
Perry-Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......08
AVIATION........Hawblitzel
Hazardous weather outlook, Dec 21, 5:12 AM CST, 8 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
512 AM CST Thu Dec 21 2017

TNZ005>011-023>034-056>066-075-077>080-093>095-221115-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
512 AM CST Thu Dec 21 2017

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A second round of showers and thunderstorms with moderate to
heavy rainfall is anticipated from Friday into Saturday, with an
additional 2 to 6 inches of rain possible. These rains will be
falling on grounds that are already quite moist, and may produce
flooding. If you are planning travel across the Mid-State this
weekend, stay tuned to a reliable source of weather information,
and listen for any watches or warnings that might be issued.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may become necessary Friday and Friday night
for flooding concerns.

Nearby

Flash Flood Watches in Tennessee, 2017Every flash flood watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.